Type 1 and take a massive prescription of pills for peripheral neuropathy, diclofenac, oxecodone, nortriptyline, duloxitine diazepam are but a few. I started taking these 3 years ago and in those 3 years my sugarlevels are all over the place and I hav e gained 3 stone in weight. Exercise is painful and I have muscle weakness. Considered asking for a gastric band to be fitted. Is it the pills or just that I can no longer walk the distances or swim like I used too.
While increased appetite and weight could be a side effect of the pills, lack of exercise and improper diet can act as a compounding factor. I would suggest seeing a nutritionist for diet modification and consider consulting a physical trainer to design a mild-moderate/ tolerable work-out regimen to suit your needs, before considering other options.
Hope this is helpful.
Please consider a low carb diet. This is the best approach to manage wieght and also control diabetes. It could also help you avoid lap band.
Please look up the book "diabetes solutions" by Dr. Richard Bernstein. If you can take his advice on board (he is a type 1 diabetic and nearly 80 years old), it could be of great help to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.